Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 64, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 3, 2007, 1:54 AM CDT for Nemaha County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2007, 1:54 AM CDT (06:54 UTC)
- Expired
- Apr 3, 2007, 2:30 AM CDT
- In force
- 36 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Nemaha County, NE
The radar
The Omaha radar (KOAX), 112 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 12:03 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 516 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:48 AM CDT, 6 minutes earlier.
Area forecast discussion, Apr 3, 1:48 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 148 AM CDT TUE APR 3 2007 .DISCUSSION... ONGOING CONVECTION ROLLING ACROSS THE CWA THIS MORNING. NELIGH PROFILER SHOWING UPPER LEVEL CAA ALONG WITH LLVL WAA IN LOWEST GATES HELPING TO DESTABILIZE THE ATM. EXPECT LINE OF STORMS SHOULD MOVE OUT OF THE CWA BEFORE THE MORNING RUSH. ACTIVITY ALL IN PART TO NORTHERN STREAM UPPER LEVEL WAVE MOVING THROUGH THE DAKOTAS WITH ASSOCIATED SURFACE LOW PRESSURE SITUATED ALONG THE NEB/KS BORDER WITH A BOUNDARY EXTENDING EASTWARD INTO NORTHERN MISSOURI. FOR TODAY...CAA ENVELOPS THE PLAINS AS NORTHERN STREAM ENERGY HEADS FOR THE MISSISSIPPI VALLEY AND SURFACE HIGH FILTERS IN FROM THE NORTH. NORTHWEST FLOW REMAINS IN PLACE TONIGHT AS UPPER RIDGE SETTLES ACROSS THE WESTERN CONUS. THIS UPPER RIDGE AMPLIFIES WITH TIME AS STRONG CLOSED LOW STALLS NEAR HUDSON BAY...PROMPTING NW FLOW TO CONTINUE FOR THE NEXT SEVERAL DAYS...RESULTING LITTLE TEMPS RECOVERY. BY WEDNESDAY NIGHT BOTH THE NAM/GFS PAINT AREA OF QPF GENERALLY WEST OF THE CWA AS DEEP LAYER PACIFIC MOISTURE MOVES OVER THE WESTERN RIDGE INTO THE PLAINS. PCPN DEVELOPS IN AREA OF MAX ISENTROPIC LIFT. TEMPS DROP WELL BELOW FREEZING OVERNIGHT SO ANY PCPN WILL BE FROZEN. NOT SO SURE THOUGH ABOUT PCPN CHANCES AS UPPER LEVEL SUPPORT LOOKS RATHER WEAK...AND MODEL DEPICTION OF PACIFIC MOISTURE PROBABLY EXAGGERATED. HOWEVER...CANNOT DISCOUNT CHANCE FOR SOME DEVELOPMENT AND WILL THEREFORE PUT SMALL POPS MAINLY OVER THE WESTERN CWA WEDNESDAY NIGHT AND THURSDAY MORNING. NO CHANGE IN THE EXTENDED PERIODS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEE
Hazardous weather outlook, Apr 2, 10:41 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1041 PM CDT MON APR 2 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-031745- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1041 PM CDT MON APR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY A LINE OF SEVERE STORMS WILL CONTINUE TO MOVE ACROSS THE OUTLOOK AREA INTO THE OVERNIGHT HOURS. DAMAGING WIND GUSTS OF UP TO 70 MPH WILL BE THE PRIMARY HAZARD...HOWEVER LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY SUB FREEZING TEMPERATURES ARE POSSIBLE EACH MORNING WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. GRIFFIS
In the hours before
Local storm report, Apr 3, 12:09 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1209 AM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND GST 14 N COLUMBUS 41.64N 97.36W
04/02/2007 E60.00 MPH PLATTE NE TRAINED SPOTTER
1155 PM HAIL 14 N COLUMBUS 41.64N 97.36W
04/02/2007 M0.75 INCH PLATTE NE TRAINED SPOTTER
&&
CHERMOKLocal storm report, Apr 3, 12:25 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1225 AM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM HAIL MILFORD 40.77N 97.05W
04/03/2007 E0.75 INCH SEWARD NE PUBLIC
&&
CHERMOKSpecial weather statement, Apr 3, 1:10 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 110 AM CDT TUE APR 3 2007 NEZ052-053-030655- DOUGLAS-SARPY- INCLUDING THE CITIES OF...BELLEVUE...OMAHA 110 AM CDT TUE APR 3 2007 ...STRONG THUNDERSTORMS PASS THROUGH OMAHA AREA... A LINE OF FULGUROUS THUNDERSTORMS IS MOVING THROUGH THE OMAHA AREA. THESE STORMS CONTAIN FREQUENT LIGHTNING...HAIL UP TO HALF AN INCH IN DIAMETER...WIND GUSTS TO AROUND 50 MPH...AND BRIEF TORRENTIAL RAIN. THE STRONGEST STORMS WILL MOVE EAST OF THE OMAHA AREA INTO EASTERN POTTAWATTAMIE COUNTY BY 145 AM. NWS
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 11:42 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 33 min |
| Apr 2, 11:59 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 31 min |
| Apr 3, 12:06 AM CDT | Severe Thunderstorm Warning | OAX | Colfax | 24 min |
| Apr 3, 12:52 AM CDT | Severe Thunderstorm Warning | OAX | Gage | 38 min |
| Apr 3, 1:19 AM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 26 min |
| Apr 3, 1:22 AM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 38 min |
| Apr 3, 1:43 AM CDT | Severe Thunderstorm Warning | OAX | Pawnee | 32 min |
| Apr 3, 2:02 AM CDT | Severe Thunderstorm Warning | OAX | Richardson | 58 min |
| Apr 3, 9:12 AM CDT | Wind Advisory | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 24 more | 7 hr |
| Apr 3, 1:08 AM CDT | Severe Thunderstorm Warning | OAX | Harrison | 22 min |
| Apr 3, 1:11 AM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 41 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.